Sign in to follow this  
Followers 0

Nuvigil Rage?

6 posts in this topic

Posted · Report post

I've got debilitating fatigue from connective tissue disease/lupus, as well as depression, anxiety, etcetc.

I was on Provigil for about three weeks, then switched to Nuvigil, since I found two free trials and couldn't afford Provigil anymore.

Nuvigil causes episodes of, like, furiousness for me. It's really weird. I suppose that'd be the "agitation" side effect.

It's totally different somehow from Adderall anxiety and rage. Same symptoms, technically, but totally different experience.

I'm going to continue Nuvigil while I've still got some, since the fury attacks, while disturbing and stressful, don't lead me to act out (unlike the Adderall rage). Still, both Provigil and Nuvigil have quickly diminishing efficacy, my insurance won't cover them, and I cannot afford them on my own. I'm scared of a return to even more debilitating fatigue, although I'm pretty close to where I was before.

Has anyone else experienced the "wear off" of either med?

Has anyone experienced Nuvigil rage?

For me, Provigil seems much softer on the system, and, ultimately, even though it stopped working more quickly, I preferred it. Felt much more stable. No anger episodes.

The only experience I can compare the Nuvigil furiousness/agitation to would be a migraine - that same sense of overload, of every little thing (light, sound, people) being too much to handle. Migraines don't make me angry, though. The first time the fury of Nuvigil came on, I was having a migraine. Maybe it's some kind of angry, Nuvigil migraine?

In addition to these anger episodes, I am, across the board, quite cranky. The feelings are very specific - furious and cranky. ?!? Still, I don't act out on the fury...just feel like my head is going to blow.

I've had some really weird side effects through the years, and this has been one of the weirdest. Totally irrational aggravation that descends on me for an hour or so (feels separate from my thoughts and perceptions, unlike Adderall-induced irritability), nothing to be done but wait it out (like a migraine), and apologize to whomever I'm dealing with.

At least it's a form of energy, and for now, seems better than lying around, so I'll take it for a while longer! I know these meds can trigger mania for some, and wonder if it's a kind of mood swing. I'm pretty unipolar, unless I've got bipolar submerged in the depths of depression-land. Is agitation a mania thing/warning sign? I'm not getting very much done, nor do I feel very good about myself.

Guess my search continues for some magic pills...

Share this post


Link to post
Share on other sites

Posted · Report post

Should this be posted under stimulants?

Share this post


Link to post
Share on other sites

Posted · Report post

The only experience I can compare the Nuvigil furiousness/agitation towould be a migraine - that same sense of overload, of every little thing (light, sound, people) being too much to handle. Migraines don't make me angry, though. The first time the fury of Nuvigil came on, I was having a migraine. Maybe it's some kind of angry, Nuvigil migraine?

[snip]

I know these meds can trigger mania for some, and wonder if it's a kind of mood swing. I'm pretty unipolar, unless I've got bipolar submerged in the depths of depression-land. Is agitation a mania thing/warning sign? I'm not getting very much done, nor do I feel very good about myself.

It SOUNDS kinda like mania, including the parts about being overstimulated. But, stimulants do this sort of thing to otherwise normal people, so I would hold off on the bipolar disorder dx for now.

Should this be posted under stimulants?

I would have posted it there, but it fits fine here too.

Share this post


Link to post
Share on other sites

Posted · Report post

Perhaps your issues require further evaluation. There are distinct differences between Adderall and Nuvigil. Nuvigil is not creating the same side effects as Adderall because most of the downstream activity is a result of histamine stimulation at the TMN, a wakefulness switch in the hypothalamus. Adderall works directly on the frontal cortex, as well as multiple other areas, resulting in direct dopamine release. Adderall is schedule 2, Nuvigil is schedule 4.

If you are not deeply asleep ( at night) it is hard to be deeply awake. Clonazepam 1 mg at night, along with a low dose ssri , 5 mg Lexapro ( ssri use increases GABA receptors by 30 % ) may be helpful if you are over aroused at night. Good sleep is difficult to replace. Insomnia, along with undiagnosable pain are considered " psychiatric vital signs".

Trazadone at 50 mg at night may be helpful as well. It is a histamine antagonist at low doses.

A GOOD psychtherapist can be helpful with cognitive re routing. In addition there is a technology called alpha stem that is quite cool, it uses electrial impulses to stimulate cell function away from the amygdala.

Without a comprehensive evaluation and management of nighttime arousal, relief is difficult. Like I said, 5 mg Lexapro and 1 mg clonazepam and 50 mg Trazadone may get you feeling better. A talented and well trained psychotherapist can help you to reevaluate unnecessary stressors, headaches, mood will diminish and improve your stress threshold will improve. You likely have a generalized anxiety nighttime hyper arousal and datum under arousal with subsequent irritability picture.

Pretty basic psychiatry,

F

Share this post


Link to post
Share on other sites

Posted · Report post

I wondered about this. Yesterday I took my first Nuvigil dose. Insurance wouldn't pay for Provigil. At the end of the day I I had to excuse myself from family since I felt like I was going to have a meltdown, not sadness but really pissed off. I know myself well enough to recognize when I need a time out to calm myself. Unexplained rage describes the feeling I had last nite; I can get cranky but this was a new level of anger. At the time I thought maybe Nuvigil had something to do with it and your post was interesting to say the least. I am going to be observing my reaction and checking back here. We certainly don't need more rage in the world and the drug company needs feedback!

Share this post


Link to post
Share on other sites

Posted · Report post

Some people seem to find nuvigil far more activating than provigil actually, so yeah, this could be causing the rage issues. It sounds like they may diminish, unfortunately along with effectiveness?

I take provigil and have for years, I can't remember there IS some issue with it becoming metabolized differently over time in some folks in some mechanism which I cannot remember, so I'm sorry that I cannot explain it, etc. I've been on the same dose of provigil for years and it does fine but when I add more (I did that one time when I needed to be extra focused for some reason I can't remember... oh yeah, going in to work and handing off my cases during my 3.5 week Zoloft "vacation" haha) I do notice a difference....

Anna

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0